Texas, 2007Flash Flooding in Texas, September 9 to 10, 2007
September 9 to 10, 2007 · NWS FWD · 7 events in 6 counties and zones
Scattered thunderstorms developed over north Texas as a slow-moving cold front moved into the area. The front remained in the area the following day, interacting with abundant moisture and causing flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed over north Texas as a slow-moving cold front moved into the area. The front remained in the area the following day, interacting with abundant moisture and causing flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 9, 11:25 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 9, 11:25 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1225 PM CDT SUN SEP 9 2007
.AVIATION...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AT ALL DFW METROPLEX TAF
SITES AHEAD OF WEAK FRONT MOVING THROUGH NORTH TEXAS. EXPECT
IMPACTS AT THE METROPLEX SITES TO LAST MUCH OF THE AFTERNOON AND
INTO THE EARLY EVENING AS FRONT STALLS ACROSS METROPLEX. OUTFLOW
BOUNDARY FROM STORMS TO THE NORTH HAS ALREADY SHIFTED OR WILL SOON
SHIFT WINDS TO THE NORTH AND THEN WINDS WILL STAY NORTHERLY BEFORE
TURNING NORTHEASTERLY LATER THE EVENING AND THEN BACK TO
SOUTHERLY MONDAY MORNING. A FEW SHOWERS HAVE ALSO STARTED TO
DEVELOP IN THE SOUTHERN PORTIONS OF NORTH TEXAS DUE TO DIURNAL
HEATING...SO HAVE INCLUDED A TEMPO FOR SHRA AT KACT FOR A FEW
HOURS THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH THIS EVENING
WITH THE LOSS OF HEATING BUT WILL CONTINUE TO MONITOR AND UPDATE
FOR ANY CHANGES THAT MAY PROLONG THE RAIN ACTIVITY THROUGH THE
NIGHT. WILL ALSO HAVE TO MONITOR FOR MVFR CIGS AT THE METROPLEX
SITES IN THE MORNING HOURS BUT DO BELIEVE MVFR/IFR CIGS WILL
OCCUR AGAIN AT KACT.
82/JLD
&&
.PREV DISCUSSION... /ISSUED 1041 AM CDT SUN SEP 9 2007/
DISCUSSION...
FOR UPDATE...WILL APPLY FINE TUNING TO FIRST AND SECOND PERIOD POP
AND TEMPERATURE GRIDS. WEAK FRONT HAS PUSHED SOUTH OF RED RIVER
AND EXTENDED FROM A SURFACE LOW SOUTH OF KSPS TO NEAR KPRX. MOST
OF THE CONVECTION TODAY WILL OCCUR IN AREAS NEAR THE FRONTAL
BOUNDARY AS IT CONTINUES TO PROGRESS SLOWLY SOUTHWARD. FURTHER
SOUTH...MID LEVEL RIDGE CONTINUES TO HOLD STRONG ACROSS CENTRAL
AND SOUTHERN TEXAS WHICH WILL ACT TO SUPPRESS CONVECTION IN MOST
AREAS SOUTH OF INTERSTATE 20 TODAY.
LOCALLY HEAVY RAINS WILL BE A MODERATE THREAT TODAY. VERY WEAK
WIND FIELDS AND HIGH PWAT VALUES WILL LEAD TO ISOLATED RAINFALL
TOTALS OF 2 TO 3 INCHES. HEAVY RAIN THREAT DOES NOT WARRANT A
FLASH FLOOD WATCH AT THIS TIME...BUT WILL CLOSELY MONITOR TRENDS
THROUGH THE AFTERNOON AND EVENING HOURS.
UPDATED TEMPERATURE...POP...AND WIND GRIDS HAVE BEEN SENT.
UPDATED SUITE OF TEXT PRODUCTS TO BE SENT BY 1045 AM CDT. /09
PREV DISCUSSION... /ISSUED 422 AM CDT SUN SEP 9 2007/
DISCUSSION...
THE 08Z SURFACE ANALYSIS INDICATES A QUASI-STATIONARY FRONT
REMAINS FROM NORTHEASTERN OKLAHOMA...SOUTH OF TULSA...SOUTHWEST
ACROSS WEST TEXAS INTO EAST CENTRAL NEW MEXICO SOUTH OF
TUCUMCARI. FARTHER NORTH A COLD FRONT EXTENDED FROM SOUTHEASTERN
KANSAS TO EXTREME NORTHEASTERN NEW MEXICO. THE COLD FRONT WILL
OVERTAKE THE STATIONARY FRONT THIS MORNING AND MOVE SOUTH INTO
NORTH TEXAS TODAY. THIS BOUNDARY IS THEN EXPECTED TO BECOME
STATIONARY ACROSS THE SOUTHERN SECTIONS OF NORTH TEXAS TONIGHT.
ANOTHER COLD FRONT IS FORECAST TO MOVE INTO NORTH TEXAS BY MONDAY
NIGHT. RAINFALL FOR NORTH TEXAS SO FAR HAS BEEN LIMITED TO THE
RED RIVER COUNTIES. AS THE FIRST COLD FRONT SINKS SOUTHWARD
TODAY...WE SHOULD SEE SOME SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOP. SOME HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH
THE STORMS. HAVE KEPT CHANCE POPS IN THE FORECAST THROUGH MONDAY
NIGHT. RAIN CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST
TUESDAY. A WEAK SHORTWAVE IS PROGGED TO MOVE ACROSS NORTH TEXAS
LATE WEDNESDAY NIGHT INTO THURSDAY...MOISTURE WILL BE SOMEWHAT
LIMITED...BUT HAVE PLACED SOME POPS IN MAINLY FOR THURSDAY
MORNING. ANOTHER COLD FRONT IS PROGED TO MOVE INTO NORTH TEXAS
FRIDAY AND FRIDAY NIGHT. RAIN CHANCES WILL END FROM NORTHWEST TO
SOUTHEAST SATURDAY. #58
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 74 92 70 83 68 / 40 50 50 40 10
WACO, TX 74 92 72 87 69 / 40 40 40 50 10
PARIS, TX 71 89 69 82 66 / 40 60 50 40 10
DENTON, TX 72 91 67 83 65 / 40 40 50 30 10
MCKINNEY, TX 70 91 66 82 65 / 40 50 50 40 10
DALLAS, TX 74 92 70 83 69 / 40 50 50 40 10
TERRELL, TX 72 91 71 83 68 / 40 50 50 50 10
CORSICANA, TX 73 91 71 86 68 / 40 40 40 50 10
TEMPLE, TX 72 93 72 86 68 / 30 30 40 40 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
82/09/77
Hazardous weather outlook, Sep 9, 11:21 AM CST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1221 PM CDT SUN SEP 9 2007
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-092300-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1221 PM CDT SUN SEP 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT
WILL TRACK ACROSS NORTH TEXAS THROUGH THIS EVENING. THESE SHOWERS
AND STORMS WILL MOVE TO THE SOUTH AT 5 TO 10 MPH...AND
HAVE A HISTORY OF BEING HEAVY RAIN PRODUCERS. MAIN THREATS
ASSOCIATED WITH THIS ACTIVITY WILL INCLUDE FLOODING OF LOW-LYING
AREAS...WIND GUSTS UP TO 40 MPH...AND ISOLATED LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGH TUESDAY ACROSS ALL OF NORTH TEXAS. ACTIVITY WILL TAPER OFF
BY MID-WEEK...BUT WILL RESUME AGAIN AT THE END OF THE WEEK.
SHOWERS AND STORMS WILL LINGER THROUGH NEXT WEEKEND...BUT NO
ORGANIZED SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
77/TDUD
In the hours before
Special weather statement, Sep 9, 10:29 AM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1129 AM CDT SUN SEP 9 2007
TXZ095-106-091700-
LAMAR TX-DELTA TX-
1129 AM CDT SUN SEP 9 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
DELTA COUNTY
SOUTHERN LAMAR COUNTY
AT 1129 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST
OF CLARKSVILLE TO 19 MILES SOUTHWEST OF PARIS...MOVING SOUTH AT 5
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE COOPER...DEPORT AND COOPER
LAKE PARK DOCTORS CREEK.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE
STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3358 9531 3359 9585 3330 9585 3337 9530
Special weather statement, Sep 9, 12:43 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
143 PM CDT SUN SEP 9 2007
TXZ119>121-091915-
DALLAS TX-ROCKWALL TX-KAUFMAN TX-
143 PM CDT SUN SEP 9 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN DALLAS COUNTY
NORTHWESTERN KAUFMAN COUNTY
ROCKWALL COUNTY
AT 143 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF ROWLETT...MOVING EAST AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FORNEY...GARLAND...HEATH...
MESQUITE...ROCKWALL...ROWLETT AND SUNNYVALE.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3297 9665 3276 9670 3270 9633 3293 9629
Flash Flood, Dallas
- When
- September 9, 1:30 PM CST to 4:30 PM CST
- Where
- Dallas County, Garland
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 32.920, -96.630
The following intersections were barricaded due to flooding: Wynn-Joyce Road and Country Club Road and 1st Street and Avenue D. Several cars were flooded.
Flash Flood, Tarrant
- When
- September 9, 2:34 PM CST to 5:00 PM CST
- Where
- Tarrant County, Crowley
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.580, -97.320
South Crowley Road was flooded from Harris Street to the FM 1187 bypass.
Flash Flood, Johnson
- When
- September 9, 3:00 PM CST to 5:30 PM CST
- Where
- Johnson County, Burleson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -97.320
Several high water rescues were required.
Flash Flood, Wise
- When
- September 10, 5:23 AM CST to 8:00 AM CST
- Where
- Wise County, 3 mi W of Bridgeport
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.220, -97.822
Two feet of water was reported on FM 1658 north of Highway 380.
Flash Flood, Denton
- When
- September 10, 7:11 AM CST to 9:15 AM CST
- Where
- Denton County, 2 mi NW of Denton to Lewisville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.240, -97.174
Several intersections were closed in Denton due to flooding including North Bonnie Bray Road and West University Road. In Lewisville, the floodwaters were over a foot deep.
Flash Flood, Dallas
- When
- September 10, 8:10 AM CST to 12:15 PM CST
- Where
- Dallas County, Irving to Garland
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.820, -96.920
Several high water rescues were needed in the county. Numerous roads were closed in Dallas and Irving, including the intersections of Goodnight Road at Southwell Street, Tanner Street at X & Y Streets, Sylvan Road at Irving Road, and Interstate 35 East and Royal Lane. Northwest Highway at Loop 12 was also flooded. Citizens of northwest Irving reported torrential flooding as well.
Flash Flood, Hood
- When
- September 10, 10:30 AM CST to 1:00 PM CST
- Where
- Hood County, 7 mi NE of Granbury
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 32.522, -97.715
Highways 51 was flooded and Highway 167 was reduced to one lane due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Massachusetts, September 9, 2007$180,000 · 87 kt wind · 1 event
- Flash Flooding in Arkansas, September 9, 2007$150,000 · 3 events
- Flash Flooding in Oklahoma, September 9, 2007$50,000 · 4 events
- Flood and Heavy Rain in Oklahoma, September 9 to 10, 2007$20,000 · 3 events
- Flash Flooding and Damaging Wind in Texas, September 9, 2007$16,000 · 56 kt wind · 3 events
- Flash Flood in Texas, September 9, 2007$15,000 · 1 event
- Flash Flooding and Hail in New Mexico, September 9, 2007$1,000 · 1 in hail · 4 events
- Storm Surge and Flood in North Carolina, September 9, 2007$5,000 · 3 events
- Dense Fog in Kansas, September 9, 20072 events
- Waterspouts in South Atlantic Coastal Waters, September 9, 20072 events
- Flash Flood in New Mexico, September 9, 20071 event
- Flood in Texas, September 9, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53671, 53672, 53673, 53674, 53675, 53676, 54234.